LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » flagyl side effects????

 - UBBFriend: Email this page to someone!    
Author Topic: flagyl side effects????
hopefull
Member
Member # 29198

Icon 1 posted      Profile for hopefull     Send New Private Message       Edit/Delete Post   Reply With Quote 
I started flagyl (up to 750 mg now) and doxy in

Jan. and since then I have gone up a whole

size!! I feel so puffy, specifically my thighs

and arms and stomach.

My lips tingle and I'm constantly thirsty.

I have headaches everyday. I herxed only once so

far when I was down for 2 days. That was about 2

weeks ago.

Can the flagyl cause this? I'm not even taking

the full dose yet! I have looked up just about

everything I can. And don't feel like I have

found the right answers.

I also have to start a new job

this week and am feeling like this might not be

the right time to start something new.

Please, I need advice and some

encouragement. [confused]

--------------------
diagnosed with fibromyalgia 1992
Lyme disease Jan 2011
give it all to the LORD everyday [Smile]

Posts: 38 | From southwest michigan | Registered: Nov 2010  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Your lips tingling could be an Allergic Reaction to Doxy.

Both of these meds can cause - Headaches

Feeling puffy could be a side effect of - Bloating

I would call your Doctor and talk to him/her about these side effects.

Doxycycline
http://www.mayoclinic.com/health/drug-information/DR601831/DSECTION=side-effects

flagyl
http://www.mayoclinic.com/health/drug-information/DR600909/DSECTION=side-effects

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
I would definitely call the doctor, because I've never heard of those as "ordinary" side effects of flagyl.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95889 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
I would call the doc as these seem to be side effects to doxy.

Tell him how many pounds you have gained. (If significant, this could be from fluid retention.)

If this is fluid retention, have you started or stopped any other med that might cause this (like hormones, diuretic, blood pressure meds, NSAIDs, etc.)?

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
hopefull
Member
Member # 29198

Icon 1 posted      Profile for hopefull     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you for that web steve. It looks like after

reading these two side effect lists that I am

having more side effects then I thought.

I thought they were the Lyme.

I tried to call my dr. but hes out of the office

til March 13.

Yesterday I went without my meds and felt

great. I think that I'm going to stop my meds til

March 13 since it's only a couple of days. Then

I'll see what he wants me to do.

Thanks for all the help.

--------------------
diagnosed with fibromyalgia 1992
Lyme disease Jan 2011
give it all to the LORD everyday [Smile]

Posts: 38 | From southwest michigan | Registered: Nov 2010  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I hope you get some ans. on the 13th.

I'm glad you're feeling better!

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Deep in 'tis pear
LymeNet Contributor
Member # 10427

Icon 1 posted      Profile for Deep in 'tis pear     Send New Private Message       Edit/Delete Post   Reply With Quote 
Flagyl is a nasty medication. I have been on it for a few days and now the inside of my mouth is all inflamed. I am worried that I am getting the same serious reaction I had with Bactrim - i.e. Stevens-Johnson syndrome. The first skin layer of the inside of my mouth peeled off. And some nose and throat specialist told me it was acid reflux... Thank God, I went to see somebody else. It isn't Herx, either. It is very very dangerous. So, the tingling in the lips might be the beginning of that syndrome. Check Flagyl and Stevens-Johnson syndrome on the internet...
Posts: 123 | From Los Angeles | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
Hoops123
LymeNet Contributor
Member # 18333

Icon 1 posted      Profile for Hoops123     Send New Private Message       Edit/Delete Post   Reply With Quote 
Flagyl is the only antibiotic that impacted my liver test results - I stopped it.
Posts: 749 | From State full of ticks | Registered: Dec 2008  |  IP: Logged | Report this post to a Moderator
ktkdommer
Frequent Contributor (1K+ posts)
Member # 29020

Icon 1 posted      Profile for ktkdommer     Send New Private Message       Edit/Delete Post   Reply With Quote 
After 2 years of taking tindamax, I am looking forward to seeing what I have left that flagyl can bust open. I have been hearing about this drug for so long. The pharmacist is filling it right now.

--------------------
Things are never dull. After 3 fighting Lyme, 2 are in remission. Youngest is still sick, age 22. He has new diagnosed Chiari Malformation and Ehlers Danlos Syndrome.

Posts: 1366 | From Perrysburg, Ohio | Registered: Nov 2010  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.